Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 75, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 9, 2011, 4:22 PM EDT. It took effect at Aug 9, 2011, 6:00 PM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 4:22 PM EDT (20:22 UTC)
- In effect from
- Aug 9, 2011, 6:00 PM EDT
- Expired
- Aug 11, 2011, 5:00 AM EDT
- In force
- 35 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
817 WHUS73 KAPX 092022 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 422 PM EDT TUE AUG 9 2011 LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-100430- /O.NEW.KAPX.SC.Y.0075.110809T2200Z-110811T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 422 PM EDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-100430- /O.NEW.KAPX.SC.Y.0075.110810T0600Z-110811T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 422 PM EDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
194 WHUS73 KAPX 100200 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1000 PM EDT TUE AUG 9 2011 LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-101000- /O.CON.KAPX.SC.Y.0075.000000T0000Z-110811T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1000 PM EDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-101000- /O.CON.KAPX.SC.Y.0075.110810T0600Z-110811T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1000 PM EDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
236 WHUS73 KAPX 101456 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EDT WED AUG 10 2011 LHZ347>349-LMZ323-342-344>346-LSZ321-322-102300- /O.EXT.KAPX.SC.Y.0075.000000T0000Z-110811T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1056 AM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-102300- /O.CON.KAPX.SC.Y.0075.000000T0000Z-110811T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1056 AM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
034 WHUS73 KAPX 101943 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 343 PM EDT WED AUG 10 2011 LHZ345-346-LMZ341-110300- /O.CON.KAPX.SC.Y.0075.000000T0000Z-110811T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 343 PM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-LMZ323-342-344>346-LSZ321-322-110345- /O.CON.KAPX.SC.Y.0075.000000T0000Z-110811T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 343 PM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
983 WHUS73 KAPX 110206 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1006 PM EDT WED AUG 10 2011 LHZ345-346-LMZ341-110315- /O.CAN.KAPX.SC.Y.0075.000000T0000Z-110811T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1006 PM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347>349-LMZ323-342-344>346-LSZ321-322-110900- /O.CON.KAPX.SC.Y.0075.000000T0000Z-110811T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1006 PM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 3:56 PM EDT, 26 minutes earlier.
Area forecast discussion, Aug 9, 3:56 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT TUE AUG 9 2011
.SYNOPSIS.../ISSUED AT 321 PM/
THE COLD FRONT THAT BROUGHT TODAYS ACTIVE WEATHER WILL CONTINUE TO
PULL OFF TO THE EAST AND HIGH PRESSURE WILL QUICKLY TAKE OVER. THIS
WILL BRING COOLER AND MORE SETTLED WEATHER BACK TO THE REGION...FOR
THE MOST PART. THE EXCEPTION WILL BE THE...WAIT FOR IT...TYPICAL
LAKE EFFECT AREAS...THAT WILL ACTUALLY SEE THE FIRST LAKE EFFECT
RAIN SHOWERS OF THE SEASON. THESE WILL OCCUR TONIGHT DOWNWIND OF
LAKES MICHIGAN AND SUPERIOR. THEN HIGH AND DRY CONDITIONS FOR
THURSDAY AND MOST OF FRIDAY...BEFORE SCATTERED LIGHT RAIN SHOWERS
RETURN FOR THE WEEKEND.
BERGER
&&
.SHORT TERM.../ISSUED AT 321 PM/...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NE LOWER AND E
UPPER MI LATE THIS AFTERNOON. LIMITED INSTABILITY AND VERY MARGINAL
DEEP LAYER SHEAR HAS PRECLUDED MUCH IN THE WAY OF SEVERE WEATHER.
THE COLD FRONT RESPONSIBLE FOR THE CONVECTION WILL EXIT NE LOWER
BY 22Z...TAKING THE LINGERING SHOWERS AND THUNDERSTORMS WITH IT.
IN THE WAKE OF THE FRONT...MODELS SUGGEST A WEAK SECONDARY TROUGH
WILL SWING THROUGH NRN MI BY MID-LATE EVENING -- PERHAPS
SUPPORTING ANOTHER BRIEF PERIOD OF SCATTERED SHOWERS. THESE
SHOWERS ARE CURRENTLY POPPING ACROSS NRN/CENTRAL WI AND CENTRAL
UPPER MI. GIVEN THAT IT IS UNCERTAIN WHETHER THE SHOWERS WILL
SURVIVE LAKE MICHIGAN OR THROUGH THE LATE EVENING DIURNAL CYCLE...
WILL LIMIT RAIN CHANCES TO 20 PCT.
THEN...BY LATER THIS EVENING AND ESPECIALLY OVERNIGHT...STRONG
CAA DEVELOPS AS AN IMPRESSIVE 500 MB THROUGH /HEIGHT FALL CENTER/
DROPS IN ACROSS THE NRN GREAT LAKES. 850 MB TEMPS DROP TO THE
UPPER SINGLE DIGITS BY LATE TONIGHT /+6-8C/ AND 850 MB WINDS
INCREASE TO 30-35 KTS. WITH LAKE TEMPS AVERAGING +21-23C...OVER-
WATER INSTABILITY WILL BE OUTSTANDING. WILL BRING LAKE EFFECT RAIN
SHOWERS INTO THE FORECAST FOR PARTS OF NW LOWER AND E UPPER FROM
LATE EVENING ONWARD. MODEL SOUNDINGS ARE INCONCLUSIVE AS TO
WHETHER LIFTED PARCELS WILL GET BEYOND THE CAP CENTERED AROUND
600 MB. REGARDLESS...WARM LAKES AND VIGOROUS MIXING WILL SUPPORT
NUMEROUS LIGHT SHOWERS /AT LEAST/ DOWNWIND OF LAKE MICHIGAN. DELTA
T/S ARE A BIT LESS OFF OF LAKE SUPERIOR...WHERE ONLY SPRINKLES
ARE ANTICIPATED. LOWS TONIGHT WILL FALL INTO THE 50S AREA-WIDE.
SMITH
&&
.LONG TERM.../ISSUED AT 321 PM/...WEDNESDAY AND BEYOND
WEDNESDAY THROUGH NEXT TUESDAY...EXTENDED MODELS ARE IN DECENT
AGREEMENT THAT THERE WILL BE A FAIRLY PROGRESSIVE PATTERN THROUGH
THE PERIOD. THERE WILL BE AT LEAST A COUPLE OF TROUGHS TO CONTEND
WITH LEADING TO CHANCES FOR RAIN. OVERALL...AVERAGE TO SLIGHTLY
BELOW AVERAGE TEMPERATURES ARE EXPECTED. THE MAIN FORECAST CONCERNS
REVOLVE AROUND POPS...ESPECIALLY WEDNESDAY MORNING AND OVER THE
UPCOMING WEEKEND.
WEDNESDAY...ONGOING LAKE EFFECT IS EXPECTED TO LINGER INTO THE
MORNING AS DECENT OVER LAKE INSTABILITY CONTINUES (LAKE/850 MB DELTA
TS IN THE MID TEENS) SO HAVE EXTENDED POPS IN NORTHWEST FLOW AREAS
ACCORDINGLY. MOISTURE THEN DECREASES IN THE AFTERNOON (MEAN 850-700
MB RH FALLS FROM 85 PERCENT AT 12Z TO 40 PERCENT AT 00Z THU) SO HAVE
ENDED ACTIVITY. HIGHS ONLY IN THE LOWER TO MIDDLE 70S.
WEDNESDAY NIGHT INTO THURSDAY NIGHT...HIGH PRESSURE BUILDS INTO THE
REGION WITH SLOWLY BUILDING HEIGHTS. WARM ADVECTION/THETA-E RIDGING
INCREASES WITH TIME BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE
POPS AT THIS TIME (ALTHOUGH CAN/T RULE OUT A SHOWER OR T-STORM
POPPING UP). COOL WEDNESDAY NIGHT WITH LOWS IN THE MIDDLE 40S TO
MIDDLE 50S. HIGHS THURSDAY IN THE UPPER 70S TO LOWER 80S. LOWS
THURSDAY NIGHT IN THE MIDDLE 50S TO LOWER 60S.
FRIDAY THROUGH SATURDAY NIGHT...EXTENDED MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT A SHORT WAVE TROUGH WILL DROP DOWN FROM CANADA INTO
THE GREAT LAKES REGION. THE TIMING OF THIS FEATURE IS NOT THAT GREAT
WITH SOME MODELS BRINGING IN ACTIVITY AS EARLY AS FRIDAY AFTERNOON
AND SOME MODELS HANGING ONTO ACTIVITY INTO SUNDAY. HAVE TAKEN A
MIDDLE OF THE ROAD APPROACH HERE WITH MOST SPOTS SEEING THE CHANCES
FOR SHOWERS AND THUNDERSTORMS BEGINNING FRIDAY NIGHT (LATE FRIDAY
FAR NORTHWEST) AND ENDING ACTIVITY SATURDAY NIGHT. HIGHS FRIDAY IN
THE UPPER 70S TO LOWER 80S. LOWS FRIDAY NIGHT IN THE UPPER 50S TO
MIDDLE 60S AND HIGHS ON SATURDAY IN THE LOWER TO MIDDLE 70S.
SUNDAY THROUGH TUESDAY...INCREASING RIDGING AT THE SURFACE AND ALOFT
IS EXPECTED TO LEAD TO PRECIPITATION FREE CONDITIONS ALONG WITH A
SLOW WARMING TREND. HIGHS MODERATING FROM THE LOWER AND MIDDLE 70S
SUNDAY TO THE UPPER 70S AND LOWER 80S TUESDAY. LOWS AT NIGHT IN THE
MIDDLE 50S TO LOWER 60S.
SULLIVAN
&&
.MARINE.../ISSUED AT 321 PM/
...WATERSPOUTS POSSIBLE TONIGHT...
STRONG COLD AIR ADVECTION WILL DEVELOP THIS EVENING IN THE WAKE OF
PRIMARY COLD FRONT AND SECONDARY TROUGH SWINGING EWD ACROSS THE
REGION. WITH 850 MB TEMPS DROPPING INTO THE UPPER SINGLE DIGITS
TONIGHT...AND LAKE TEMPS AVERAGING 21-23C...EXCELLENT VERTICAL
MIXING CAN BE EXPECTED OVER THE NEARSHORE WATERS AS 850 MB WINDS OF
20-35 KTS EFFECTIVELY MIX TO THE SURFACE. MARINERS CAN EXPECT SMALL
CRAFT ADVISORY CONDITIONS ACROSS ALL NEARSHORE WATERS BY LATER THIS
EVENING OR OVERNIGHT. WINDS AND WAVES WILL REMAIN ELEVATED AT LEAST
THROUGH WEDNESDAY.
COLDEST 850 MB TEMPS AND STRONG WINDS ARRIVE LATE TONIGHT...AND
THERE MAY BE A BRIEF WINDOW WHEN GUSTS TO GALE FORCE WILL BE
POSSIBLE /ROUGHLY 08-14Z/.
LASTLY...GIVEN THE INSTABILITY...DEEP MIXING...AND WARM WATER
TEMPERATURES...WATERSPOUTS WILL BE POSSIBLE TONIGHT ACROSS
COASTAL SECTIONS OF NW LOWER MICHIGAN AND ACROSS EXTREME NRN LAKE
HURON.
SMITH/SULLIVAN
&&
.AVIATION.../ISSUED AT 151 PM/...VALID FOR 18Z TAFS
SCATTERED SHOWERS AND STORMS WILL EXIT NRN LOWER MI BY MID-LATE
AFTERNOON /22Z/ AS A COLD FRONT PUSHES STEADILY EWD ACROSS THE
FORECAST AREA. BEHIND FRONT...WINDS WILL BECOME WESTERLY AS CU/SC
OVERSPREAD REGION. WITH NW WINDS AND COLD AIR ADVECTION TONIGHT...
LAKE EFFECT CLOUDS WILL DEVELOP /MAINLY AT TVC/PLN/ ALONG WITH
SOME LIGHT LAKE EFFECT RAIN SHOWERS /AT TVC/. MVFR CEILINGS WILL
DEVELOP BETWEEN 02-14Z.
SMITH
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LHZ345-346.
SMALL CRAFT ADVISORY FROM 2 AM TO 11 PM EDT WEDNESDAY FOR
LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LSZ321-322.
&&Hazardous weather outlook, Aug 9, 11:20 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1120 AM EDT TUE AUG 9 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 101200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1120 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY ACROSS NORTHERN LOWER AND EASTERN UPPER MICHIGAN. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY AFTER 2 PM EAST OF I-75 IN NORTHEAST LOWER MICHIGAN. HAIL TO ONE INCH IN DIAMETER WILL BE THE GREATEST SEVERE WEATHER THREAT. IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED. WATERSPOUTS ARE ALSO POSSIBLE TONIGHT IN THE NEARSHORE WATERS ALONG THE NORTHWEST LOWER MICHIGAN COASTLINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SMITH
In the hours before
Local storm report, Aug 9, 11:08 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1108 AM EDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL NAUBINWAY 46.11N 85.45W
08/09/2011 E0.70 INCH MACKINAC MI OTHER FEDERAL
HEAVY RAIN WITH 3 INCHES OF STANDING WATER ON U.S. 2
&&
EVENT NUMBER APX1100560
ASLocal storm report, Aug 9, 12:45 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1245 PM EDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL BELLAIRE 44.98N 85.21W
08/09/2011 M0.25 INCH ANTRIM MI EMERGENCY MNGR
&&
EVENT NUMBER APX1100561
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:03 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 33 min |
| Aug 9, 10:20 AM EDT | Flash Flood Warning | APX | Chippewa, Mackinac | 2 hr |
| Aug 9, 11:35 AM EDT | Special Marine Warning | APX | 35 min | |
| Aug 9, 11:38 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix | 67 min |
| Aug 9, 12:09 PM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 9, 12:15 PM EDT | Severe Thunderstorm Warning | APX | Antrim | 45 min |
| Aug 9, 1:42 PM EDT | Special Marine Warning | APX | 61 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.